Body Aches and Pains While Taking Vitamin D

I am 51 and I have hypothyroid disease. Went in for routine check and my Vitamin D level was 12. Dr. prescribed 50,000 IU's twice a week. I feel terrible! I am swelling, hear heartbeat in my ears, joint, muscle or bone pain, can't tell which, sore around the kidney area. Should I stop taking this or lower to once a week? Help.



You didn't leave your email address so I don't know if you subscribed to get an answer to this. Please read the page on Vitamin D Side Effects then respond and I'll try to help you out.

Kerri Knox,RN

Comments for Body Aches and Pains While Taking Vitamin D

Click here to add your own comments

Vitamin D & Thyroid
by: Kate A.

I've learned quite a bit reading your site, but haven't seen anything specifically addressed to the Thyroid and Vit. D.... Have been diagnosed with Hashimoto's, but am wondering if my Vit D and Magnesium levels have been part of the problem? I have read your pages on Magnesium and I'm certain that is one key issue for me, and I will be taking more now... I understand also that if the Magnesium is not at the right level the Vit D may utilize all the Magnesium and you're left again without enough... I know that you say if you have these symptoms, then very likely you have Magnesium deficiency and these symptoms Vit D deficiency.

Well I have ALL those symptoms! And the Hashimoto's. So my question is how much Vit D to Magnesium ratio? I have the physical back pain (terrible low back pain exacerbating previous physical injuries and keeping me in bed some days!) as well as the severe muscle cramping, and the constipation... but the constipation may also be the Thyroid as well as the Magnesium... so how do I figure out how much Vit D and Magnesium when I am taking 175 mcg Levothyroxine (can't take Armour, allergic to pork)??

Thank you in advance for any help you can provide!

Nothing specific for thyroid
by: Kerri Knox, RN- The Immune Queen!

Hi Kate,

There is nothing specific to thyroid that you would need to do anything different with vitamin d and magnesium than anyone else. Please just follow the instructions on the Vitamin D Therapy page.

Be sure to also look at my pages on Gluten Sensitivity if you are actually looking for a solution to your Hashimoto's.

The antibodies aren't random, they are COMING from somewhere and it's nearly always due to Increased Intestinal Permeability- which almost always starts with gluten. Stop the increased intestinal permeability and you can stop the antibodies...

Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects


PS: If you found this website helpful, please consider using the
Easy Immune Health Product Store the next time you purchase your supplements online. Your support allows me to keep this site running and educating as many people as possible. Thank you!

Vitamin D
by: CMD_WA

Thank you for posting this information. I thought I was going nuts. I have a lot of what I experience as Increased Pain While Taking Vitamin D on the days I take my 50,000 IU vitamin D pill.
I suspected that the pain had to do with remineralization of the bone structure, but of course, the pharmacist and my physician stated that there are ZERO side effects to taking vitamin D. Since one of the primary symptoms that led to the discovery of my vitamin D deficiency was lower back pain, it makes sense that my bones might ache while my body is adding back to my bones what it robbed when I was deficient.
I will continue with the course of my treatment and suck it up.

Click here to add your own comments

Return to Question About Vitamin D Side Effects?.


Search this Site
Custom Search


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter